Alert archive / Kentucky / Wind Advisories in 2009
Wind Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 24, 2009, 1:40 AM CDT for 4 states. It took effect at Mar 24, 2009, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 1:40 AM CDT (06:40 UTC)
- In effect from
- Mar 24, 2009, 10:00 AM CDT
- Expired
- Mar 24, 2009, 6:11 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2545 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 240640 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 140 AM CDT TUE MAR 24 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241500- /O.NEW.KPAH.WI.Y.0003.090324T1500Z-090325T0300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 140 AM CDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. LOW PRESSURE IN THE PLAINS WILL SLING A COLD FRONT IN OUR DIRECTION LATER TODAY AND TONIGHT. AS IT DOES...THE PRESSURE GRADIENT BETWEEN THE LOW TO OUR WEST...AND HIGH PRESSURE TO OUR EAST...WILL TIGHTEN UP AND PROVIDE A STRONG WIND FLOW FROM SOUTH TO NORTH ACROSS THE AREA TODAY. SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY AFTERNOON...WITH GUSTS CLOSE TO 50 MPH POSSIBLE. BE ADVISED GUSTS THIS HIGH MAY DOWN SOME SMALLER OR WEAKER TREES AND CERTAINLY MAY FALL ANY LINGERING ICE DAMAGED BRANCHES OR LIMBS THAT ARE STILL HANGING IN THE TREES. TRAVELLING WILL BE MORE DIFFICULT THAN USUAL...ESPECIALLY IN HIGH PROFILE VEHICLES. SECURE ANY LOOSE OUTDOOR ITEMS...SUCH AS YOUR SPRING LAWN FURNITURE AND THE LIKE...AS IT WILL BE EASILY TOSSED ABOUT AND COULD BECOME DAMAGED AS A RESULT. WINDS WILL SHIFT TO THE WEST AND DIMINISH AS A COLD FRONT MOVES IN AND EVENTUALLY ACROSS THE AREA TONIGHT. && $$
2 follow-up statements
000 WWUS73 KPAH 241512 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1012 AM CDT TUE MAR 24 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250300- /O.CON.KPAH.WI.Y.0003.000000T0000Z-090325T0300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1012 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... LOW PRESSURE IN THE PLAINS WILL SLING A COLD FRONT IN OUR DIRECTION LATER TODAY AND TONIGHT. AS IT DOES...THE PRESSURE GRADIENT BETWEEN THE LOW TO OUR WEST...AND HIGH PRESSURE TO OUR EAST...WILL TIGHTEN UP AND PROVIDE A STRONG WIND FLOW FROM SOUTH TO NORTH ACROSS THE AREA TODAY. SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY AFTERNOON...WITH GUSTS CLOSE TO 50 MPH POSSIBLE. BE ADVISED GUSTS THIS HIGH MAY DOWN SOME SMALLER OR WEAKER TREES AND CERTAINLY MAY FALL ANY LINGERING ICE DAMAGED BRANCHES OR LIMBS THAT ARE STILL HANGING IN THE TREES. TRAVELLING WILL BE MORE DIFFICULT THAN USUAL...ESPECIALLY IN HIGH PROFILE VEHICLES. SECURE ANY LOOSE OUTDOOR ITEMS...SUCH AS YOUR SPRING LAWN FURNITURE AND THE LIKE...AS IT WILL BE EASILY TOSSED ABOUT AND COULD BECOME DAMAGED AS A RESULT. WINDS WILL SHIFT TO THE WEST AND DIMINISH AS A COLD FRONT MOVES IN AND EVENTUALLY ACROSS THE AREA TONIGHT. && $$
000 WWUS73 KPAH 242311 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 611 PM CDT TUE MAR 24 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250015- /O.CAN.KPAH.WI.Y.0003.000000T0000Z-090325T0300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 611 PM CDT TUE MAR 24 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE REGION CONTINUE TO REMAIN SLIGHTLY BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:57 PM CDT, 10 hours 43 minutes earlier.
Area forecast discussion, Mar 23, 2:57 PM CDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 257 PM CDT MON MAR 23 2009 .DISCUSSION... MAIN CONCERNS CONTINUE TO BE POPS FOR TUESDAY AND TUESDAY NIGHT...AND THEN THURSDAY NIGHT THROUGH SATURDAY NIGHT. LATEST MODEL RUNS ARE STILL FAIRLY CONSISTENT IN BRINGING OUR NEXT FRONT AND ASSOCIATED PRECIPITATION EASTWARD ACROSS THE AREA STARTING TUESDAY MORNING. DECENT LOW LEVEL MOISTURE WILL BE LACKING AHEAD OF THIS SYSTEM...AND MODELS ARE UNABLE TO DEVELOP ANY SIGNIFICANT INSTABILITY UNTIL THE FORCING WITH THE FRONT ARRIVES. THEREFORE EXPECT A BAND OF SHOWERS/RAIN WITH SOME THUNDER EMBEDDED WITHIN IT. GIVEN THE WIND FIELDS AND THE LINEAR NATURE OF THE CONVECTION...CANNOT COMPLETELY RULE OUT DAMAGING WINDS WITHIN THE LINE. INDIVIDUAL STORMS WILL HAVE A RAPID NORTH NORTHEAST MOTION...WHILE THE LINE WILL MOVE MORE SLOWLY TO THE EAST...POSSIBLY LINGERING INTO WEDNESDAY MORNING IN THE PENNYRILE REGION OF WEST KENTUCKY. BEST CHANCES FOR PRECIPITATION CONTINUE TO BE TUESDAY NIGHT WITH THE ACTUAL FROPA. SOUTH SOUTHWEST GRADIENT WINDS ON TUESDAY WILL BE VERY STRONG AND GUSTY...BUT NOT YET CONVINCED THEY WILL BE STRONG ENOUGH TO WARRANT AN ADVISORY. IN THE WAKE OF THIS SYSTEM IT LOOKS LIKE THE CWA WILL BE DRY WEDNESDAY AND WEDNESDAY EVENING. THEN IN THE FAST SOUTHWEST FLOW ALOFT THE LATEST GFS...ECMWF...AND SREF RUNS ARE SHOWING A SURFACE LOW DEVELOPING ON THE WESTERN PERIPHERY OF THE FRONT AND TRACKING IT RAPIDLY NORTHEAST FROM THE SOUTHERN PLAINS TO THE SE KY/NE TN BORDER BY 12Z THURSDAY. THIS SCENARIO WARRANTS AT LEAST THE MENTION OF SCHC POPS OVER THE SOUTHEAST SECTIONS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. THESE POPS MAY HAVE TO BE ADJUSTED UPWARD IF THIS SYTEM TRACKS A LITTLE FARTHER NORTH AND WEST. MODELS ARE IN BETTER AGREEMENT ON THURSDAY NIGHT...AND WITH THE EXCEPTION OF ALONG AND NEAR THE TN/KY...MODELS ARE KEEPING THE REST OF THE CWA DRY...BUT WITH THE REGION BEING UNDER STRONG WARM AIR ADVECTION WITH A DEVELOPING SYSTEM TO OUR SOUTH AND WEST...KEPT SCHC-CHC POPS BUT TAPERED THEM OFF SOUTHWEST TO NORTHEAST. WITH THE APPROACHING SYSTEM MODELS START OFF IN DECENT AGREEMENT...BUT QUICKLY BEGIN TO DIVERGE. BOTH THE GFS AND ECMWF HAVE THE SURFACE LOW CENTERED OVER NORTHEAST OK AT 00Z SATURDAY...BUT BY 12Z SATUDAY THE GFS SCENARIO EVOLVES INTO A DOUBLE BARREL LOW CONFIGURATION WITH ONE LOW CENTERED OVER WEST CENTRAL ILLINOIS AND THE PARENT LOW CENTERED OVER NORTHEAST KANSAS. AT THE SAME TIME THE ECMWF HAS A LOW CENTERED OVER CENTRAL OKLAHOMA AND THE PARENT LOW CENTERED OVER CENTRAL MISSOURI. EITHER SCENARIO SHOULD GENERATE THE BEST CHANCE OR PRECIPITATION FRIDAY NIGHT AS THE ASSOCIATED FRONTAL SYSTEM CROSSES THE REGION. POST FRONTAL PRECIPITATION CAN BE EXPECTED ON SATURDAY...THEN WRAP AROUND SPRINKLES/VERY LIGHT SHOWERS LINGERING OVER THE NORTHEAST SECTIONS INTO SATURDAY EVENING. HIGH PRESSURE IN THE WAKE OF THIS SYSTEM SHOULD KEEP THE REGION DRY AND COOLER THROUGH THE END OF THE FORECAST CYCLE. FOR THE MOST PART USED A MOS BLEND FOR TEMPS. && .AVIATION... VFR CIGS AND VSBY AT ALL SITES FOR VALID TIME OF THE TAFS. WINDS WILL BE GUSTY TODAY OUT OF THE SOUTH OR SOUTHEAST WITH THE HIGHEST READINGS WEST. WILL LOSE GUSTS OVERNIGHT THEN PICK UP GUSTS (25-30KTS) AGAIN FROM WEST TO EAST AS WE APPROACH TUESDAY MORNING. LOWER DECK AROUND 4K FT WILL LIKELY DEVELOP DURING THE MORNING HOURS AS WELL...AS LOW LEVEL MOISTURE BECOMES ESTABLISHED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC......JP AVIATION....CW
Hazardous weather outlook, Mar 23, 3:24 PM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 324 PM CDT MON MAR 23 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-242030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 324 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST FOR THE ENTIRE AREA TUESDAY AND TUESDAY NIGHT. LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH THE STORMS...BUT THERE IS A SLIGHT RISK OF SOME STORMS BECOMING SEVERE GENERALLY WEST OF A LINE FROM FAIRFIELD ILLINOIS TO FULTON KENTUCKY WITH DAMAGING WINDS BEING THE MAIN THREAT. SOUTH SOUTHWEST WINDS WILL GUST 35 TO 40 MPH AT TIMES ON TUESDAY. MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS THURSDAY NIGHT THROUGH SATURDAY. ALTHOUGH THE TIMING IS STILL A BIT DIFFICULT TO PIN DOWN AT THIS TIME...A PERIOD OR TWO OF LOCALLY HEAVY RAINFALL AND SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME FRAME ALSO. WITH THE POTENTIAL FOR A COUPLE OF ROUNDS OF LOCALLY HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS...PERSONS ACROSS THE REGION WITH ICE STORM TREE DEBRIS SHOULD ENSURE THAT DITCHES AND OTHER WATER FLOW AREAS ARE NOT OBSTRUCTED. OBSTRUCTION OF THESE AREAS COULD IMPEDE THE NATURAL FLOW OF WATER CREATING A GREATER POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JAP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
| Mar 24, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 41 min |
Nearby
Wind Advisories in Kentucky, 2009Wind Advisories in Illinois, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.